• Previous Article
    Parameterization of slow-stable manifolds and their invariant vector bundles: Theory and numerical implementation
  • DCDS Home
  • This Issue
  • Next Article
    Classification of supersolutions and Liouville theorems for some nonlinear elliptic problems
2016, 36(9): 4665-4702. doi: 10.3934/dcds.2016003

Laminations from the main cubioid

1. 

Department of Mathematics, University of Alabama at Birmingham, Birmingham, AL 35294-1170

2. 

Faculty of Mathematics, Laboratory of Algebraic Geometry and its Applications, National Research University Higher School of Economics, Vavilova St. 7, 112312 Moscow, Russian Federation, Russian Federation

Received  May 2013 Revised  January 2016 Published  May 2016

Polynomials from the closure of the principal hyperbolic domain of the cubic connectedness locus have some specific properties, which were studied in a recent paper by the authors. The family of (affine conjugacy classes of) all polynomials with these properties is called the Main Cubioid. In this paper, we describe a combinatorial counterpart of the Main Cubioid --- the set of invariant laminations that can be associated to polynomials from the Main Cubioid.
Citation: Alexander Blokh, Lex Oversteegen, Ross Ptacek, Vladlen Timorin. Laminations from the main cubioid. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4665-4702. doi: 10.3934/dcds.2016003
References:
[1]

L. Alseda, J. Llibre and M. Misiurewicz, Combinatorial Dynamics and Entropy in Dimension One,, World Scientific (Advanced Series in Nonlinear Dynamics, (2000). doi: 10.1142/4205.

[2]

A. Blokh, C. Curry and L. Oversteegen, Locally connected models for Julia sets,, Advances in Mathematics, 226 (2011), 1621. doi: 10.1016/j.aim.2010.08.011.

[3]

A. Blokh, R. Fokkink, J. Mayer, L. Oversteegen and E. Tymchatyn, Fixed point theorems in plane continua with applications,, Memoirs of the American Mathematical Society, 224 (2013). doi: 10.1090/S0065-9266-2012-00671-X.

[4]

A. Blokh and G. Levin, Growing trees, laminations and the dynamics on the Julia set,, Ergod. Th. and Dynam. Sys., 22 (2002), 63. doi: 10.1017/S0143385702000032.

[5]

A. Blokh, J. Malaugh, J. Mayer, L. Oversteegen and D. Parris, Rotational subsets of the circle under $z^n$,, Topology and its Appl., 153 (2006), 1540. doi: 10.1016/j.topol.2005.04.010.

[6]

A. Blokh, D. Mimbs, L. Oversteegen and K. Valkenburg, Laminations in the language of leaves,, Trans. of the Amer. Math. Soc., 365 (2013), 5367. doi: 10.1090/S0002-9947-2013-05809-6.

[7]

A. Blokh and L. Oversteegen, {Monotone images of Cremer Julia sets,, Houston Journal of Mathematics, 36 (2010), 469.

[8]

A. Blokh, L. Oversteegen, R. Ptacek and V. Timorin, Dynamical cores of topological polynomials,, Frontiers in complex dynamics, 51 (2014), 27. doi: 10.1515/9781400851317-005.

[9]

A. Blokh, L. Oversteegen, R. Ptacek and V. Timorin, The main cubioid,, Nonlinearity, 27 (2014), 1879. doi: 10.1088/0951-7715/27/8/1879.

[10]

X. Buff and C. Henriksen, Julia Sets in Parameter Spaces,, Commun. Math. Phys., 220 (2001), 333. doi: 10.1007/PL00005568.

[11]

C. Carathéodory, Über die Begrenzung einfach zusammenhängender Gebiete (German),, Math. Ann., 73 (1913), 323. doi: 10.1007/BF01456699.

[12]

L. Carleson and T. W. Gamelin, Complex Dynamics,, Springer, (1993). doi: 10.1007/978-1-4612-4364-9.

[13]

A. Douady and J. H. Hubbard, Étude dynamique des polynômes complexes I,, Publications Mathématiques d'Orsay, (1984).

[14]

A. Douady and J. H. Hubbard, Étude dynamique des polynômes complexes II,, Publications Mathématiques d'Orsay, 85-04 (1985), 85.

[15]

A. Epstein and M. Yampolsky, Geography of the Cubic Connectedness Locus: Intertwining Surgery,, Ann. Sci. Éc. Norm. Sup., 32 (1999), 151. doi: 10.1016/S0012-9593(99)80013-5.

[16]

T. Gauthier, Higher bifurcation currents, neutral cycles, and the Mandelbrot set,, Indiana Univ. Math. J., 63 (2014), 917. doi: 10.1512/iumj.2014.63.5328.

[17]

L. Goldberg and J. Milnor, Fixed points of polynomial maps. II. Fixed point portraits,, Ann. Sci. École Norm. Sup. (4), 26 (1993), 51.

[18]

J. Kiwi, Wandering orbit portraits,, Trans. of the Amer. Math. Soc., 354 (2002), 1473. doi: 10.1090/S0002-9947-01-02896-3.

[19]

J. Kiwi, $\mathbb R$eal laminations and the topological dynamics of complex polynomials,, Advances in Mathematics, 184 (2004), 207. doi: 10.1016/S0001-8708(03)00144-0.

[20]

C. McMullen, The Mandelbrot set is universal,, in: The Mandelbrot Set, 274 (2007), 1.

[21]

J. Milnor, Geometry and dynamics of quadratic rational maps,, Experimental Math., 2 (1993), 37. doi: 10.1080/10586458.1993.10504267.

[22]

J. Milnor, Dynamics in One Complex Variable,, Annals of Mathematical Studies, 160 (2006).

[23]

J. Milnor, Cubic polynomial maps with periodic critical orbit I,, in: Complex Dynamics, (2009), 333. doi: 10.1201/b10617-13.

[24]

J. Milnor and A. Poirier, Hyperbolic components in spaces of polynomial maps,, Contemp. Math., 573 (2012), 183. doi: 10.1090/conm/573/11428.

[25]

J. Milnor and W. Thurston, On iterated maps of the interval,, in Dynamical systems, 1342 (1988), 465. doi: 10.1007/BFb0082847.

[26]

M. Misiurewicz, Horseshoes for mappings of the interval,, Bull. Acad. Pol. Sci., 27 (1979), 167.

[27]

M. Misiurewicz and W. Szlenk, Entropy of piecewise monotone mappings,, Studia Math., 67 (1980), 45.

[28]

C. L. Petersen and T. Lei, Analytic coordinates recording cubic dynamics,, In: Complex Dynamics: Families and Friends, (2009), 413. doi: 10.1201/b10617-14.

[29]

C. L. Petersen, P. Roesch and T. Lei, Parabolic slices on the boundary of $\mathcal H$,, work in progress., ().

[30]

P. Roesch, Hyperbolic components of polynomials with a fixed critical point of maximal order,, Ann. Sci. école Norm. Sup. (4), 40 (2007), 901. doi: 10.1016/j.ansens.2007.10.001.

[31]

W. Thurston, On the geometry and dynamics of iterated rational maps,, in: Complex dynamics: Families and Friends, (2009), 3. doi: 10.1201/b10617-3.

[32]

L.-S. Young, On the prevalence of horseshoes,, Trans. Amer. Math. Soc., 263 (1981), 75. doi: 10.1090/S0002-9947-1981-0590412-0.

[33]

S. Zakeri, Dynamics of cubic Siegel polynomials,, Comm. Math. Phys., 206 (1999), 185. doi: 10.1007/s002200050702.

show all references

References:
[1]

L. Alseda, J. Llibre and M. Misiurewicz, Combinatorial Dynamics and Entropy in Dimension One,, World Scientific (Advanced Series in Nonlinear Dynamics, (2000). doi: 10.1142/4205.

[2]

A. Blokh, C. Curry and L. Oversteegen, Locally connected models for Julia sets,, Advances in Mathematics, 226 (2011), 1621. doi: 10.1016/j.aim.2010.08.011.

[3]

A. Blokh, R. Fokkink, J. Mayer, L. Oversteegen and E. Tymchatyn, Fixed point theorems in plane continua with applications,, Memoirs of the American Mathematical Society, 224 (2013). doi: 10.1090/S0065-9266-2012-00671-X.

[4]

A. Blokh and G. Levin, Growing trees, laminations and the dynamics on the Julia set,, Ergod. Th. and Dynam. Sys., 22 (2002), 63. doi: 10.1017/S0143385702000032.

[5]

A. Blokh, J. Malaugh, J. Mayer, L. Oversteegen and D. Parris, Rotational subsets of the circle under $z^n$,, Topology and its Appl., 153 (2006), 1540. doi: 10.1016/j.topol.2005.04.010.

[6]

A. Blokh, D. Mimbs, L. Oversteegen and K. Valkenburg, Laminations in the language of leaves,, Trans. of the Amer. Math. Soc., 365 (2013), 5367. doi: 10.1090/S0002-9947-2013-05809-6.

[7]

A. Blokh and L. Oversteegen, {Monotone images of Cremer Julia sets,, Houston Journal of Mathematics, 36 (2010), 469.

[8]

A. Blokh, L. Oversteegen, R. Ptacek and V. Timorin, Dynamical cores of topological polynomials,, Frontiers in complex dynamics, 51 (2014), 27. doi: 10.1515/9781400851317-005.

[9]

A. Blokh, L. Oversteegen, R. Ptacek and V. Timorin, The main cubioid,, Nonlinearity, 27 (2014), 1879. doi: 10.1088/0951-7715/27/8/1879.

[10]

X. Buff and C. Henriksen, Julia Sets in Parameter Spaces,, Commun. Math. Phys., 220 (2001), 333. doi: 10.1007/PL00005568.

[11]

C. Carathéodory, Über die Begrenzung einfach zusammenhängender Gebiete (German),, Math. Ann., 73 (1913), 323. doi: 10.1007/BF01456699.

[12]

L. Carleson and T. W. Gamelin, Complex Dynamics,, Springer, (1993). doi: 10.1007/978-1-4612-4364-9.

[13]

A. Douady and J. H. Hubbard, Étude dynamique des polynômes complexes I,, Publications Mathématiques d'Orsay, (1984).

[14]

A. Douady and J. H. Hubbard, Étude dynamique des polynômes complexes II,, Publications Mathématiques d'Orsay, 85-04 (1985), 85.

[15]

A. Epstein and M. Yampolsky, Geography of the Cubic Connectedness Locus: Intertwining Surgery,, Ann. Sci. Éc. Norm. Sup., 32 (1999), 151. doi: 10.1016/S0012-9593(99)80013-5.

[16]

T. Gauthier, Higher bifurcation currents, neutral cycles, and the Mandelbrot set,, Indiana Univ. Math. J., 63 (2014), 917. doi: 10.1512/iumj.2014.63.5328.

[17]

L. Goldberg and J. Milnor, Fixed points of polynomial maps. II. Fixed point portraits,, Ann. Sci. École Norm. Sup. (4), 26 (1993), 51.

[18]

J. Kiwi, Wandering orbit portraits,, Trans. of the Amer. Math. Soc., 354 (2002), 1473. doi: 10.1090/S0002-9947-01-02896-3.

[19]

J. Kiwi, $\mathbb R$eal laminations and the topological dynamics of complex polynomials,, Advances in Mathematics, 184 (2004), 207. doi: 10.1016/S0001-8708(03)00144-0.

[20]

C. McMullen, The Mandelbrot set is universal,, in: The Mandelbrot Set, 274 (2007), 1.

[21]

J. Milnor, Geometry and dynamics of quadratic rational maps,, Experimental Math., 2 (1993), 37. doi: 10.1080/10586458.1993.10504267.

[22]

J. Milnor, Dynamics in One Complex Variable,, Annals of Mathematical Studies, 160 (2006).

[23]

J. Milnor, Cubic polynomial maps with periodic critical orbit I,, in: Complex Dynamics, (2009), 333. doi: 10.1201/b10617-13.

[24]

J. Milnor and A. Poirier, Hyperbolic components in spaces of polynomial maps,, Contemp. Math., 573 (2012), 183. doi: 10.1090/conm/573/11428.

[25]

J. Milnor and W. Thurston, On iterated maps of the interval,, in Dynamical systems, 1342 (1988), 465. doi: 10.1007/BFb0082847.

[26]

M. Misiurewicz, Horseshoes for mappings of the interval,, Bull. Acad. Pol. Sci., 27 (1979), 167.

[27]

M. Misiurewicz and W. Szlenk, Entropy of piecewise monotone mappings,, Studia Math., 67 (1980), 45.

[28]

C. L. Petersen and T. Lei, Analytic coordinates recording cubic dynamics,, In: Complex Dynamics: Families and Friends, (2009), 413. doi: 10.1201/b10617-14.

[29]

C. L. Petersen, P. Roesch and T. Lei, Parabolic slices on the boundary of $\mathcal H$,, work in progress., ().

[30]

P. Roesch, Hyperbolic components of polynomials with a fixed critical point of maximal order,, Ann. Sci. école Norm. Sup. (4), 40 (2007), 901. doi: 10.1016/j.ansens.2007.10.001.

[31]

W. Thurston, On the geometry and dynamics of iterated rational maps,, in: Complex dynamics: Families and Friends, (2009), 3. doi: 10.1201/b10617-3.

[32]

L.-S. Young, On the prevalence of horseshoes,, Trans. Amer. Math. Soc., 263 (1981), 75. doi: 10.1090/S0002-9947-1981-0590412-0.

[33]

S. Zakeri, Dynamics of cubic Siegel polynomials,, Comm. Math. Phys., 206 (1999), 185. doi: 10.1007/s002200050702.

[1]

Luke G. Rogers, Alexander Teplyaev. Laplacians on the basilica Julia set. Communications on Pure & Applied Analysis, 2010, 9 (1) : 211-231. doi: 10.3934/cpaa.2010.9.211

[2]

Jagannathan Gomatam, Isobel McFarlane. Generalisation of the Mandelbrot set to integral functions of quaternions. Discrete & Continuous Dynamical Systems - A, 1999, 5 (1) : 107-116. doi: 10.3934/dcds.1999.5.107

[3]

Yu-Hao Liang, Wan-Rou Wu, Jonq Juang. Fastest synchronized network and synchrony on the Julia set of complex-valued coupled map lattices. Discrete & Continuous Dynamical Systems - B, 2016, 21 (1) : 173-184. doi: 10.3934/dcdsb.2016.21.173

[4]

Rogelio Valdez. Self-similarity of the Mandelbrot set for real essentially bounded combinatorics. Discrete & Continuous Dynamical Systems - A, 2006, 16 (4) : 897-922. doi: 10.3934/dcds.2006.16.897

[5]

Artem Dudko. Computability of the Julia set. Nonrecurrent critical orbits. Discrete & Continuous Dynamical Systems - A, 2014, 34 (7) : 2751-2778. doi: 10.3934/dcds.2014.34.2751

[6]

Koh Katagata. On a certain kind of polynomials of degree 4 with disconnected Julia set. Discrete & Continuous Dynamical Systems - A, 2008, 20 (4) : 975-987. doi: 10.3934/dcds.2008.20.975

[7]

Volodymyr Nekrashevych. The Julia set of a post-critically finite endomorphism of $\mathbb{PC}^2$. Journal of Modern Dynamics, 2012, 6 (3) : 327-375. doi: 10.3934/jmd.2012.6.327

[8]

Rich Stankewitz. Density of repelling fixed points in the Julia set of a rational or entire semigroup, II. Discrete & Continuous Dynamical Systems - A, 2012, 32 (7) : 2583-2589. doi: 10.3934/dcds.2012.32.2583

[9]

Michihiro Hirayama. Periodic probability measures are dense in the set of invariant measures. Discrete & Continuous Dynamical Systems - A, 2003, 9 (5) : 1185-1192. doi: 10.3934/dcds.2003.9.1185

[10]

Hiroki Sumi. Dynamics of postcritically bounded polynomial semigroups I: Connected components of the Julia sets. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 1205-1244. doi: 10.3934/dcds.2011.29.1205

[11]

Roger Metzger, Carlos Arnoldo Morales Rojas, Phillipe Thieullen. Topological stability in set-valued dynamics. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1965-1975. doi: 10.3934/dcdsb.2017115

[12]

Nils Ackermann, Thomas Bartsch, Petr Kaplický. An invariant set generated by the domain topology for parabolic semiflows with small diffusion. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 613-626. doi: 10.3934/dcds.2007.18.613

[13]

Lan Wen. On the preperiodic set. Discrete & Continuous Dynamical Systems - A, 2000, 6 (1) : 237-241. doi: 10.3934/dcds.2000.6.237

[14]

Luiz Henrique de Figueiredo, Diego Nehab, Jorge Stolfi, João Batista S. de Oliveira. Rigorous bounds for polynomial Julia sets. Journal of Computational Dynamics, 2016, 3 (2) : 113-137. doi: 10.3934/jcd.2016006

[15]

James W. Cannon, Mark H. Meilstrup, Andreas Zastrow. The period set of a map from the Cantor set to itself. Discrete & Continuous Dynamical Systems - A, 2013, 33 (7) : 2667-2679. doi: 10.3934/dcds.2013.33.2667

[16]

Nancy Guelman, Jorge Iglesias, Aldo Portela. Examples of minimal set for IFSs. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5253-5269. doi: 10.3934/dcds.2017227

[17]

Andrei Fursikov. Local existence theorems with unbounded set of input data and unboundedness of stable invariant manifolds for 3D Navier-Stokes equations. Discrete & Continuous Dynamical Systems - S, 2010, 3 (2) : 269-289. doi: 10.3934/dcdss.2010.3.269

[18]

Nathaniel D. Emerson. Dynamics of polynomials with disconnected Julia sets. Discrete & Continuous Dynamical Systems - A, 2003, 9 (4) : 801-834. doi: 10.3934/dcds.2003.9.801

[19]

Igor E. Pritsker and Richard S. Varga. Weighted polynomial approximation in the complex plane. Electronic Research Announcements, 1997, 3: 38-44.

[20]

Yu Zhang, Tao Chen. Minimax problems for set-valued mappings with set optimization. Numerical Algebra, Control & Optimization, 2014, 4 (4) : 327-340. doi: 10.3934/naco.2014.4.327

2016 Impact Factor: 1.099

Metrics

  • PDF downloads (0)
  • HTML views (0)
  • Cited by (0)

[Back to Top]